Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 52, NWS Jackson, MS

June 15, 2010Kemper County, Lowndes County, Noxubee County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 15, 2010, 4:28 PM CDT for Kemper County, Lowndes County, Noxubee County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 4:28 PM CDT (21:28 UTC)
Expired
Jun 15, 2010, 6:30 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Kemper County, MS, Lowndes County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 95 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3165 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

729 
WGUS54 KJAN 152128
FFWJAN
MSC069-087-103-152330-
/O.NEW.KJAN.FF.W.0052.100615T2128Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  6 MILES SOUTHEAST OF BENT OAK TO OAK GROVE...OR ALONG A LINE
  EXTENDING FROM 10 MILES SOUTHWEST OF COLUMBUS TO 9 MILES NORTH OF
  MERIDIAN STATION. THE STORMS WERE NEARLY STATIONARY. ESTIMATED
  RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DEERBROOK...BIGBEE VALLEY...PRAIRIE POINT...COOKSVILLE...
  PAULETTE...ELECTRIC MILLS...PORTERVILLE AND TAMOLA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3258 8838 3258 8881 3297 8872 3329 8881
      3329 8867 3343 8867 3345 8863 3346 8828

$$

COHEN
1 follow-up statement
962 
WGUS74 KJAN 152257
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT TUE JUN 15 2010

MSC069-087-103-152330-
/O.CON.KJAN.FF.W.0052.000000T0000Z-100615T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KEMPER MS-LOWNDES MS-NOXUBEE MS-
557 PM CDT TUE JUN 15 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NOXUBEE...SOUTHERN LOWNDES AND KEMPER COUNTIES...

AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT THUNDERSTORMS PRODUCING HEAVY RAIN ALONG A LINE EXTENDING 
FROM 6 MILES SOUTHEAST OF BENT OAK TO OAK GROVE...OR ALONG A LINE 
EXTENDING FROM 10 MILES SOUTHWEST OF COLUMBUS TO 9 MILES NORTH OF 
MERIDIAN STATION. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR 
RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MASHULAVILLE...MACON...DE KALB...CRAWFORD AND BROOKSVILLE

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR...WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3258 8838 3258 8881 3297 8872 3329 8881
      3329 8867 3343 8867 3345 8863 3346 8828

$$

COHEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:58 PM CDT, 30 minutes earlier.

Area forecast discussion, Jun 15, 3:58 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT TUE JUN 15 2010

.DISCUSSION...SHORT TERM(TONIGHT THROUGH THURSDAY) THE WELL-DEFINED
UPPER(200-300MB) LOW SPINNING OVER KMCB MOVING NEWD WITH SCTD/NMRS
SHRA/TSRA OVER MUCH OF THE CWFA E OF THE NATCHEZ TRACE PARKWAY.
EXPECT ASCENT TO CONTINUE WITH CELL MERGERS INCREASING OVER SERN MS
THROUGH SUNSET AND WILL MAINTAIN HIGHEST EVENING POPS IN ERN MS.
RISK FOR WET MICROBURSTS HAS PANNED OUT QUITE WELL WITH ONE OF THE
BIGGEST ONES ACROSS THE FLOWOOD AREA OF ERN JACKSON METRO AREA
BETWEEN 1 AND 2 PM CDT. THE UPPER LOW SHOULD PASS JUST NEAR THE
COLLINS TO MAGEE AREAS THIS EVENING AND HEAD THRU NEWTON LATER
TONIGHT LEAVING A WEAK SHEAR AXIS IN IT/S WAKE ROUGHLY ACROSS THE
SERN HALF OF MS.

ONCE THE SHRA/TSRA DIMINISH LATER THIS EVENING...WE MAY SEE SOME
PATCHY FOG AT LOCATIONS WHERE RAINFALL WAS HEAVIEST IN LOW LYING
AREAS NEAR CREEKS/STREAMS AND HAVE ADDED THIS TO LATEST ADJUSTED
GRIDS. EXPECT CLEARING SKIES OTHERWISE LATE TONIGHT AND EARLY
WEDNESDAY BEFORE DAYTIME INSTABILITY ON WEDNESDAY REIGNITES THE
CONVECTION ONCE AGAIN. SCATTERED TO NUMEROUS SHRA AND TSRA
WEDNESDAY AFTERNOON AND EARLY WEDNESDAY EVENING WILL BE CAPABLE OF
PRODUCING 50-60MPH WINDS AND VERY HEAVY RAINFALL AND HAVE MAINTAINED
MENTION IN HWOJAN. AMPLE MOISTURE WITH PWATS 2+ INCHES WILL RESULT
IN A FEW GULLY WASHERS/FROG STRANGLERS WITH SLOW STORM MOTIONS. HIGH
TEMPS ON WEDNESDAY SHOULD BE SLIGHTLY LOWER/SHORTER IN DURATION...A
BRIEF WINDOW OF SUNSHINE WILL BE ALL WE NEED TO HIT THE MAV MOS
NUMBERS SO DID NOT STRAY TOO MUCH.

BY WEDNESDAY NIGHT...LOW LEVEL AND 850MB ANTICYCLONIC FLOW BEGIN
REDEVELOPING ALONG THE COAST AND SPREAD NWD. SOMEWHAT WEAKER MID
LEVEL LAPSE RATES IN THE WAKE OF THE DEPARTING UPPER LOW SHOULD
ALLOW EVENING STORMS TO TAPER OFF MORE QUICKLY AS WELL. OVERNIGHT LOWS
WILL GENERALLY HOLD IN THE LOWER TO MIDDLE 70S./40/

PREVIOUS DISCUSSION OF LONG TERM...UPPER RIDGING AMPLIFIES SOMEWHAT
THU AND REMAINS POSITIONED OVER THE AREA THROUGH SATURDAY. MODEL
DISCREPANCIES CONTINUE REGARDING THE STRENGTH OF HIGH PRESSURE OVER
THE REGION. THE GFS SHOWS A SERIES OF WAVES THAT TRACK OVER THE RIDGE
THROUGH SATURDAY...RESULTING IN PERIODS OF LIFT THAT MAINTAIN
SCATTERED AFTERNOON AND EVENING CONVECTION IN THE FORECAST AREA
THROUGH THE LONG TERM WHILE THE EURO IS SHOWING STRONGER RIDGING THAT
ALLOWS LITTLE OR NO WAVE ACTIVITY THIS FAR SOUTH. SUNDAY INTO MONDAY
GFS/EURO SOLUTIONS MORE IN LINE...BOTH REFLECTING A WWD SHIFT OF THE
UPPER RIDGE CENTER WITH BOTH AGREEING THAT SHORTWAVE ACTIVITY WILL
PUSH THROUGH THE RIDGE INTO THE FORECAST AREA. WOULD EXPECT AT LEAST
ISOLATED DAYTIME AND EVENING CONVECTION IF THE RIDGE WERE TO HOLD
STRONG CONSIDERING HIGHER PRECIPITABLE WATER VALUES THAT PERSIST AND
HEALTHY CAPE VALUES. GFS POPS WITH ISOLATED/SCATTERED CONVECTION...
ESPECIALLY OVER SRN AND ERN ZONES...LOOK REASONABLE AND WILL BE
GENERALLY FOLLOWED THROUGH MONDAY.

TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS THE
EFFECTS OF HIGH PRESSURE REMAIN OVER THE REGION. FOLLOWED MEX MOS
FOR AFTERNOON HIGHS IN LOW TO MID 90S THROUGH MONDAY. FOR OVERNIGHT
LOWS...HAVE FAVORED HIGHER ENSEMBLE MOS SOLUTIONS GENERALLY IN THE
MID 70S. MEX MOS LOWS CONTINUE TO LOOK TO COOL./03/

&&

.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH
AROUND 16/0200 UTC...WITH THE GREATEST COVERAGE OF THIS ACTIVITY
ACROSS SOUTHERN AND EASTERN MS. ALSO...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS BETWEEN 40 AND 50 KT ALONG WITH HEAVY RAINFALL. THE
SHOWERS AND STORMS WILL ALSO RESULT IN LOCAL IFR CEILINGS/
VISIBILITIES. OUTSIDE OF SHOWERS AND STORMS...GENERALLY VFR
CONDITIONS ARE EXPECTED THROUGH WEDNESDAY...ALONG WITH SCATTERED
CUMULUS CLOUDS WITH BASES AROUND 4 KFT THIS AFTERNOON AND AGAIN
WEDNESDAY AFTERNOON. HOWEVER...PATCHY FOG ASSOCIATED WITH MVFR
VISIBILITIES WILL BE POSSIBLE ACROSS SOUTHERN AND EASTERN MS BETWEEN
16/0900 UTC AND 16/1300 UTC. /COHEN/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  93  73  95 /  30  55  22  32
MERIDIAN      72  92  72  93 /  43  62  31  35
VICKSBURG     73  94  72  96 /  22  44  15  17
HATTIESBURG   74  93  74  95 /  41  62  29  44
NATCHEZ       73  93  72  94 /  11  47  15  17
GREENVILLE    75  95  73  95 /  27  45  15  16
GREENWOOD     74  94  72  94 /  36  52  22  21

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 15, 2:49 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT TUE JUN 15 2010

MSZ018-019-025>066-072>074-162000-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
249 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EARLY EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING...
PARTICULARLY EAST OF THE MISSISSIPPI RIVER. THE STRONGEST STORMS
COULD CONTAIN WIND GUSTS TO 60 MPH. THE MOST LIKELY TIME FOR STRONG
TO SEVERE STORMS WILL BE THROUGH 7 PM THIS EVENING AND AGAIN BETWEEN
2 PM AND 7 PM WEDNESDAY. THE STORMS WILL MOVE SLOWLY AND WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-162000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
249 PM CDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...AND AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING...
BUT MAINLY EAST OF THE MISSISSIPPI RIVER. THE STRONGEST STORMS
COULD CONTAIN WIND GUSTS TO 50 MPH. THE MOST LIKELY TIME FOR STRONGER
STORMS WILL BE THROUGH 7 PM THIS EVENING AND AGAIN BETWEEN 2 PM AND
7 PM WEDNESDAY. THE STORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL...AND POSSIBLY LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

COHEN

In the hours before

Local storm report, Jun 15, 4:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
409 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 SW SUMRALL            31.40N 89.57W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG ROCKY BRANCH RD

&&

BMK
Local storm report, Jun 15, 4:12 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 SW SUMRALL            31.38N 89.59W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY 44

&&

BMK
Local storm report, Jun 15, 4:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     COLLINS                 31.64N 89.56W
06/15/2010                   COVINGTON          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON A NUMBER OF STREETS AND
            ROADS IN COLLINS

0305 PM     TSTM WND DMG     5 NE FOREST             32.41N 89.41W
06/15/2010                   SCOTT              MS   LAW ENFORCEMENT

            TREES DOWN ON LANGS MILL ROAD

0330 PM     TSTM WND DMG     4 SW SUMRALL            31.38N 89.59W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY 44

&&

ACOHEN
Special weather statement, Jun 15, 4:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT TUE JUN 15 2010

MSZ058-152145-
CLARKE MS-
416 PM CDT TUE JUN 15 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER STONEWALL AT 417 PM CDT...MOVING
NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN CLARKE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

EEC
Local storm report, Jun 15, 4:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     DE KALB                 32.77N 88.66W
06/15/2010                   KEMPER             MS   LAW ENFORCEMENT

            SCATTERED TREES DOWN IN SEVERAL PARTS OF THE COUNTY

&&

ACOHEN
Local storm report, Jun 15, 4:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TSTM WND DMG     4 E GLUCKSTADT          32.52N 90.03W
06/15/2010                   MADISON            MS   TRAINED SPOTTER

            MULTIPLE SMALL TREES AND LARGE TREE LIMBS WERE BLOWN DOWN
            IN THE DEERFIELD AND HARVEY CROSSING AREAS. FENCES WERE
            ALSO BLOWN OVER IN THE VICINITY.

0125 PM     FLASH FLOOD      JACKSON                 32.32N 90.21W
06/15/2010                   HINDS              MS   EMERGENCY MNGR

            FLOODING OF FORTIFICATION STREET NEAR I-55

0145 PM     TSTM WND GST     FLOWOOD                 32.32N 90.11W
06/15/2010  E55.00 MPH       RANKIN             MS   NWS EMPLOYEE

            SEVERAL REPORTS OF WIND GUSTS OF 50 TO 60 MPH AND HAIL UP
            TO THE SIZE OF NICKELS FROM VARIOUS SOURCES

0145 PM     TSTM WND DMG     FLOWOOD                 32.32N 90.11W
06/15/2010                   RANKIN             MS   NWS EMPLOYEE

            TREES AND POWERLINES IN LAUREL WOOD SUBDIVISION

0145 PM     TSTM WND DMG     2 S CAMDEN              32.75N 89.84W
06/15/2010                   MADISON            MS   UTILITY COMPANY

            POWERLINES DOWN

0146 PM     TSTM WND DMG     FLOWOOD                 32.32N 90.11W
06/15/2010                   RANKIN             MS   LAW ENFORCEMENT

            NUMEROUS REPORTS OF LIMBS DOWN ACROSS THE CITY OF
            FLOWOOD. AT LEAST TWO TRANSFORMERS STRUCK BY LIGHTNING
            CAUSING POWER AND TRAFFIC LIGHT OUTAGES.

0150 PM     FLASH FLOOD      FLOWOOD                 32.32N 90.11W
06/15/2010                   RANKIN             MS   NWS EMPLOYEE

            WATER COVERING THE INTERSECTION OF AIRPORT ROAD AND
            FLOWOOD DRIVE

0155 PM     TSTM WND DMG     3 E FARMHAVEN           32.65N 89.76W
06/15/2010                   MADISON            MS   UTILITY COMPANY

            POWERLINES DOWN BETWEEN FARMHAVEN AND OFAHOMA

0205 PM     HAIL             5 WSW CARTHAGE          32.72N 89.61W
06/15/2010  E0.25 INCH       LEAKE              MS   EMERGENCY MNGR

            REPORTED AT INTERSECTION OF HWY 25 AND HWY 16

0210 PM     TSTM WND GST     BROOKLYN                31.06N 89.19W
06/15/2010  E45.00 MPH       FORREST            MS   EMERGENCY MNGR

            TREE DOWN ON A TRAILER

0233 PM     HAIL             8 E LUMBERTON           31.00N 89.32W
06/15/2010  E0.50 INCH       FORREST            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN CARNES, MS

0240 PM     TSTM WND DMG     8 NE CARTHAGE           32.83N 89.44W
06/15/2010                   LEAKE              MS   TRAINED SPOTTER

            DAMAGE TO A SHED ROOF, 3 TO 4 LARGE LIMBS DOWN, PEA SIZE
            HAIL ON REFORMATION RD

0240 PM     HAIL             8 NE CARTHAGE           32.83N 89.44W
06/15/2010  E0.25 INCH       LEAKE              MS   TRAINED SPOTTER

            REPORTED ON REFORMATION RD

0255 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
06/15/2010                   FORREST            MS   EMERGENCY MNGR

            NUMBER OF REPORTS OF TREES DOWN ACROSS FORREST COUNTY

0255 PM     TSTM WND DMG     3 NE MIZE               31.90N 89.52W
06/15/2010                   SMITH              MS   EMERGENCY MNGR

            SHED BLOWN DOWN, PUBLIC REPORTED GOLF BALL HAIL ON SMITH
            COUNTY RD 35-5

0255 PM     TSTM WND DMG     5 S RALEIGH             31.96N 89.52W
06/15/2010                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ACROSS HWY 37 NEAR THE LIBERTY COMMUNITY

0255 PM     HAIL             3 NE MIZE               31.90N 89.52W
06/15/2010  E1.75 INCH       SMITH              MS   PUBLIC

            REPORTED ON SMITH COUNTY RD 35-5

0300 PM     TSTM WND DMG     COLLINS                 31.64N 89.56W
06/15/2010                   COVINGTON          MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN ON A NUMBER OF STREETS AND
            ROADS IN COLLINS

0305 PM     TSTM WND DMG     5 NE FOREST             32.41N 89.41W
06/15/2010                   SCOTT              MS   LAW ENFORCEMENT

            TREES DOWN ON LANGS MILL ROAD

0307 PM     TSTM WND DMG     6 WSW WEST HATTIESBURG  31.29N 89.47W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG OLD HWY 24

0307 PM     HAIL             6 WSW WEST HATTIESBURG  31.29N 89.47W
06/15/2010  E0.25 INCH       LAMAR              MS   EMERGENCY MNGR

            REPORTED ALONG OLD HIGHWAY 24

0330 PM     TSTM WND DMG     2 SW SUMRALL            31.40N 89.57W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG ROCKY BRANCH RD

0330 PM     TSTM WND DMG     4 SW SUMRALL            31.38N 89.59W
06/15/2010                   LAMAR              MS   EMERGENCY MNGR

            TREES DOWN ALONG HWY 44

0415 PM     TSTM WND DMG     DE KALB                 32.77N 88.66W
06/15/2010                   KEMPER             MS   LAW ENFORCEMENT

            SCATTERED TREES DOWN IN SEVERAL PARTS OF THE COUNTY

&&

ACOHEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:26 PM CDTSevere Thunderstorm WarningJANMadison, Rankin49 min
Jun 15, 1:14 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin61 min
Jun 15, 1:30 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Jun 15, 1:32 PM CDTSevere Thunderstorm WarningJANRankin58 min
Jun 15, 1:40 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott50 min
Jun 15, 2:00 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Jun 15, 2:07 PM CDTSevere Thunderstorm WarningJANLeake53 min
Jun 15, 2:33 PM CDTSevere Thunderstorm WarningJANLamar57 min
Jun 15, 2:39 PM CDTSevere Thunderstorm WarningJANSmith66 min
Jun 15, 2:53 PM CDTSevere Thunderstorm WarningJANScott52 min
Jun 15, 2:56 PM CDTFlash Flood WarningJANLamar2 hr
Jun 15, 3:02 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:09 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston51 min
Jun 15, 3:24 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith51 min
Jun 15, 3:31 PM CDTSevere Thunderstorm WarningJANChoctaw, Montgomery, Webster44 min
Jun 15, 3:32 PM CDTSevere Thunderstorm WarningJANClay, Lowndes58 min
Jun 15, 3:37 PM CDTFlash Flood WarningJANClay, Lowndes113 min
Jun 15, 3:43 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale, Neshoba, Newton62 min
Jun 15, 3:48 PM CDTSevere Thunderstorm WarningJANJasper42 min
Jun 15, 4:12 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lawrence, Lincoln63 min
Jun 15, 4:13 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee47 min
Jun 15, 4:15 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson, Smith60 min
Jun 15, 4:22 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale23 min
Jun 15, 4:25 PM CDTFlash Flood WarningJANFranklin, Jefferson, Lincoln2 hr
Jun 15, 4:38 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson52 min
Jun 15, 4:44 PM CDTSevere Thunderstorm WarningJANClarke, Kemper, Lauderdale32 min
Jun 15, 5:39 PM CDTSevere Thunderstorm WarningJANWarren36 min
Jun 15, 5:42 PM CDTSevere Thunderstorm WarningJANSharkey, Yazoo33 min
Jun 15, 6:03 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren42 min
Jun 15, 6:11 PM CDTFlash Flood WarningJANWarren106 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.